MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 15mm x 3.00mm nc quantum apex balloon catheter was selected for use.However, during preparation, it was noted that there was a hole in the balloon.The procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a nc quantum apex mr balloon catheter in two pieces.The balloon was tightly folded.Analysis of the tip, balloon (and markerbands), inner/outer shaft, and hypotube included microscopic and visual inspection.Inspection revealed a complete separation in the hypotube located 54.5cm from the strain relief, and numerous kinks in the hypotube.The fracture faces of the broken hypotube were pinched, as if kinked prior to being separated.Inspection of the rest of the device found no other damage or defect.The distal portion of the broken hypotube (balloon end) was attached to a stopcock (adapted) to inflate the balloon, and test for balloon leak (hole).The balloon could not be inflated as the hypotube was pinched and fluid could not flow into the device.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9819755
Report Number2134265-2020-02933
Device Sequence Number13894997
Product Code LOX
UDI-Device Identifier08714729783374
UDI-Public08714729783374
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2023
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0024987046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1